MAUDE Adverse Event Report: BIOMET MICROFIXATION PECTUS BAR BENDER; PLATE, FIXATION, BONE

BIOMET MICROFIXATION PECTUS BAR BENDER; PLATE, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/28/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zimmer biomet complaint (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.The user facility is foreign; therefore a facility medwatch report will not be available.
 
Event or Problem Description
It was reported that a pin in a pectus bar bender broke during surgery.An alternative table press was utilized to complete the task of bending the pectus bar.The surgical delay was less than thirty minutes.No adverse events have been reported as a result of the malfunction.
 
Event or Problem Description
This follow-up report is being submitted to relay additional information.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The complaint is confirmed.The pectus bar bender (part#: 01-3905, serial#: (b)(4)) was returned for evaluation.The bender roller pin fractured and has separated from the bender completely.The dhr was reviewed and no non-conformances were found.There are no indications of manufacturing defects.The complaints history for the past calendar year was reviewed for this lot 491690 and no additional failures were found.The most likely underlying cause is the instrument experienced force in excess of what it was designed to encounter.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.Lot and serial number of the device was determined upon product receipt.

Brand Name
PECTUS BAR BENDER
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key8832785
Report Number0001032347-2019-00369
Device Sequence Number2587237
Product Code HRS
UDI-Device Identifier00841036011222
UDI-Public00841036011222
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K972420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number01-3905
Device Lot Number491690
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2019
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/28/2019
Supplement Date Received by Manufacturer09/20/2019
Initial Report FDA Received Date07/26/2019
Supplement Report FDA Received Date09/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1